# SDR DKAA01012B

- Difficulty date: June 1, 2001
- Submitted: June 20, 2001
- Operation: Air carrier
- Aircraft: N916R
- Make and model: Doug DC-9-15F
- Aircraft serial: 47010
- Engine: Pwa JT8D7B
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Bearing
- Part number: 489674E
- Condition: Failed
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE WAS INDUCTED FOR MAINTENANCE MAY, 2001 FOR VIBRATION AND METAL CONTAMINATION OF THE OIL SYSTEM.  TEARDOWN AND INSPECTION REVEALED A NR 6 BEARING FAILURE.  A MORE DETAILED PIECE PART INSPECTION SHOWED NO OTHER DAMAGE ASSOCIATED WITH THIS DEFECT OF WHICH COULD HAVE CONTRIBUTED TO THE FAILURE  THE ENGINE WAS DISASSEMBLED, CLEANED, REPAIRED FLUSHED AND REASSEMBLED IAW JT8 ENGINE MANUAL.  THE ROOT CAUSE FOR THE NR 6 BEARING FAILURE IS UNDETERMINED.  ENGINE RETURNED TO SERVICE.  (M)
